Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Charleston, SC

April 19, 2015Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2015, 4:47 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 4:47 PM EDT (20:47 UTC)
Expired
Apr 19, 2015, 5:32 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:49 PM EDTTSTM WND DMG2 Ese Sun City, SCTREE DOWN AND PORCH FURNITURE BLOWN ACROSS YARD IN THE 20 BLOCK OF ST SIMONS DRIVE.
Apr 19, 4:57 PM EDTTSTM WND DMG2 Nnw Calawassie Island, SCHIGHWAY PATROL REPORTED TREE DOWN AT THE INTERSECTION OF OKATIE HIGHWAY AND SNAKE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:04 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WUUS52 KCHS 192047
SVRCHS
SCC013-053-192145-
/O.NEW.KCHS.SV.W.0013.150419T2047Z-150419T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 447 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PURYSBURGH TO NEAR BLUFFTON TO TYBEE ISLAND...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL AND
  RIDGELAND.

THOSE ATTENDING THE HERITAGE GOLF TOURNAMENT ARE IN THE PATH OF THIS
STORM AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.
SEEK SHELTER NOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3216 8093 3240 8115 3255 8076 3245 8055
      3237 8044 3235 8044 3232 8045 3228 8055
      3226 8064 3226 8066 3223 8063 3221 8068
      3214 8075 3212 8083 3212 8084 3206 8090
TIME...MOT...LOC 2047Z 221DEG 44KT 3235 8111 3221 8090 3202 8083 

HAIL...<.75IN
WIND...60MPH

$$
3 follow-up statements
541 
WWUS52 KCHS 192106
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT SUN APR 19 2015

SCC013-053-192145-
/O.CON.KCHS.SV.W.0013.000000T0000Z-150419T2145Z/
BEAUFORT SC-JASPER SC-
506 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

AT 505 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRAHAMVILLE TO SHELL POINT TO NEAR FOLLY FIELD...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BEAUFORT AND PORT ROYAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3231 8075 3246 8099 3255 8076 3245 8055
      3237 8044 3235 8044 3232 8045 3228 8055
      3226 8064 3226 8066 3223 8063 3221 8068
      3214 8075
TIME...MOT...LOC 2105Z 221DEG 44KT 3251 8094 3237 8073 3218 8066 

HAIL...<.75IN
WIND...60MPH

$$

FWA
790 
WWUS52 KCHS 192121
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SUN APR 19 2015

SCC013-053-192145-
/O.CON.KCHS.SV.W.0013.000000T0000Z-150419T2145Z/
BEAUFORT SC-JASPER SC-
521 PM EDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

AT 520 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OLD HOUSE TO PORT ROYAL TO NEAR FOLLY FIELD...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC. AT 515 PM...MULTIPLE REPORTS OF WIND DAMAGE WERE 
         RECEIVED IN BLUFFTON. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEAUFORT AND PORT ROYAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3246 8056 3237 8044 3234 8046 3232 8045
      3230 8052 3228 8055 3226 8063 3237 8067
      3247 8083 3252 8084 3255 8076
TIME...MOT...LOC 2120Z 221DEG 44KT 3253 8088 3239 8067 3220 8060 

HAIL...<.75IN
WIND...60MPH

$$

FWA
642 
WWUS52 KCHS 192132
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT SUN APR 19 2015

SCC013-053-192141-
/O.CAN.KCHS.SV.W.0013.000000T0000Z-150419T2145Z/
BEAUFORT SC-JASPER SC-
532 PM EDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND JASPER COUNTIES
IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
BEAUFORT COUNTY UNTIL 615 PM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN
SOUTH CAROLINA.

LAT...LON 3246 8056 3237 8044 3234 8046 3232 8045
      3230 8052 3228 8055 3226 8063 3237 8067
      3247 8083 3252 8084 3255 8076
TIME...MOT...LOC 2129Z 221DEG 44KT 3262 8079 3248 8058 3229 8051 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:25 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 19, 4:25 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SUN APR 19 2015

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA MONDAY. THE FRONT WILL CROSS THE
REGION MONDAY NIGHT AND WILL SHIFT OFFSHORE BY EARLY TUESDAY. HIGH
PRESSURE WILL THEN PREVAIL TUESDAY INTO THURSDAY. A WEAK COLD FRONT
WILL DROP THROUGH THE AREA THURSDAY NIGHT...THEN WILL STALL JUST
SOUTH OF THE REGION LATE WEEK. A STORM SYSTEM WILL AFFECT THE REGION
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
REST OF THE AFTERNOON AND EVENING...THUNDERSTORMS ARE CURRENTLY
PROGRESSING THROUGH SOUTHEAST GEORGIA AND THE TORNADO WATCH HAS
BEEN EXPANDED TO INCLUDE CHARLESTON COUNTY...BERKELEY
COUNTY...CHARLESTON HARBOR...AND AMZ350. THE ENVIRONMENT HAS SET
UP MUCH LIKE WAS ANTICIPATED THIS MORNING. TEMPERATURES ACROSS
SOUTHEAST GEORGIA HAVE WARMED INTO THE LOW 80S IN MANY AREAS WITH
DEW POINTS IN THE LOW 70S. SURFACE BASED CAPE VALUES ARE IN THE
2000-2500 J/KG RANGE AND 0-3 KM SHEAR IS ON THE ORDER OF 30-35 KT.
THE NEAR SURFACE FLOW IS BACKED TO MORE SOUTHEASTERLY WHICH IS
ENHANCING THE STORM RELATIVE HELICITY VALUES INTO THE 200 RANGE.
CURRENT RADAR TRENDS SHOW LINEAR CONVECTION JUST TO THE WEST WITH
MORE DISCRETE CELLULAR DEVELOPMENT FURTHER SOUTH ACROSS THE
NORTHERN EXTENT OF JAX/S FORECAST AREA. THE CONVECTIVE MODE WILL
CONTINUE TO FAVOR LINEAR SEGMENTS AND WITH THE SHEAR/INSTABILITY
COMBINATION EMBEDDED SUPERCELL ELEMENTS ARE EXPECTED. HI-RES MODEL
RUNS SUCH AS THE HRRR CONTINUE TO SHOW AN ELEVATED MIXED LAYER
SIGNATURE IN THE SOUNDINGS. DAMAGING WINDS CONTINUE TO BE THE
PRIMARY THREAT...THOUGH LARGE HAIL CANNOT BE TOTALLY RULED OUT.
THERE ALSO REMAINS THE THREAT OF BRIEF TORNADOES SPINNING UP
WITHIN ANY QLCS SEGMENTS. TIMING IS LARGELY UNCHANGED...WITH THE
CONVECTION REACHING THE SAVANNAH METRO AREA RIGHT NOW AND THEN
WILL REACH THE CHARLESTON AREA AROUND 22Z-23Z.

TONIGHT...THE LINE OF CONVECTION WILL PUSH EAST OF THE AREA AND
OFFSHORE RIGHT AROUND MIDNIGHT. THEREAFTER...MODEL TIME HEIGHTS AND
SOUNDING SHOWS NOTABLE MID/UPPER LEVEL DRYING AND THE REMAINDER OF
THE NIGHT IS EXPECTED TO BE DRY. STRATUS WILL FILL IN OVERNIGHT AND
OVERCAST SKIES WILL PREVAIL. ANOTHER VERY WARM NIGHT IS
EXPECTED...WITH YET ANOTHER PERSISTENCE FORECAST FOR LOWS. THE
FORECAST FEATURES MID TO UPPER 60S AGAIN.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE UPSTREAM LONGWAVE TROUGH WILL PUSH A STRONG COLD FRONT TOWARD
THE REGION MONDAY. AFTER A RAIN-FREE MORNING...THE CHANCE FOR
THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON. DESTABILIZATION
SUPPORTED BY FEATURING MLCAPES INCREASING TO 2000-3000 J/KG...FAIRLY
UNIDIRECTIONAL 0-6 KM BULK SHEAR 40-50 KNOTS AND SOME DYNAMIC
FORCING FOR ASCENT PROVIDED BY AN APPROACHING SHORTWAVE TROUGH
ALOFT/LARGE SCALE HEIGHT FALLS PRODUCED BY THE PARENT LONGWAVE
TROUGH WILL SUPPORT THE POTENTIAL FOR ANOTHER ROUND OF ORGANIZED
THUNDERSTORMS PRODUCING SEVERE WEATHER. DOWNDRAFT CAPES AROUND 1500
J/KG AND DRIER AIR ALOFT WILL SUPPORT DAMAGING WIND GUSTS AND EVEN
LARGE HAIL.

THUNDERSTORM COVERAGE REMAINS UNCERTAIN MONDAY AFTERNOON/EVENING.
WHILE ORGANIZED THUNDERSTORMS COULD PUSH INTO THE REGION FROM THE
WEST...STRONG THUNDERSTORMS SOUTH OF THE REGION COULD LIMIT COVERAGE
OVER THE REGION. ALSO POSSIBLE...STRONGEST THUNDERSTORMS COULD
REMAIN JUST NORTH OF THE REGION. FOR NOW...CAPPED POPS AT 50 PERCENT
OR LESS...HIGHEST INLAND/NORTH...BUT ADJUSTMENTS COULD YET BE
REQUIRED. WILL CONTINUE TO HIGHLIGHT THE SEVERE WEATHER THREAT
WITHIN THE HAZARDOUS WEATHER OUTLOOK.

THE COLD FRONT WILL CROSS THE REGION MONDAY NIGHT. THE CHANCE FOR
THE SHOWERS/THUNDERSTORMS WILL GRADUALLY WANE...AND THE POTENTIAL
FOR SEVERE WEATHER WILL ALSO DIMINISH WITH DIURNAL STABILIZATION.

MUCH DRIER HIGH PRESSURE WILL PREVAIL TUESDAY AND WEDNESDAY. HIGHS
WILL AVERAGE IN THE MID TO UPPER 70S...AND LOWS IN THE 50S WILL BE
COMMON TUESDAY NIGHT.

GUIDANCE PULLS VARYING DEGREES OF MID/HIGH LEVEL MOISTURE INTO THE
REGION WITHIN A ZONAL FLOW AHEAD OF AN APPROACHING COLD FRONT
WEDNESDAY. WHILE CLOUD COVER SHOULD INCREASE...CONVECTIVE
PRECIPITATION PRODUCED BY THE GFS APPEARS OVERDONE. THUS...HELD POPS
BELOW 15 PERCENT WITH NO MENTION OF PRECIPITATION WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A ZONAL PATTERN WILL EXIST MUCH OF THE PERIOD. A WEAK BACK DOOR COLD
FRONT DROPS THROUGH THE AREA THURSDAY NIGHT. THE FRONT WILL STALL TO
THE SOUTH BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY NIGHT AND
SATURDAY. A PRONOUNCED SHORTWAVE EMBEDDED IN THE QUASI-ZONAL FLOW
WILL MOVE THROUGH SATURDAY NIGHT ACCOMPANIED BY A COLD FRONT.
PRECIPITATION POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING INTO
SATURDAY NIGHT. TEMPS WILL BE MODERATED BY INCREASING CLOUD COVER
AND WEAK COLD ADVECTION.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
MVFR CEILINGS HAVE RETURNED TO BOTH TERMINALS EARLY THIS AFTERNOON
AND THE MAIN FORECAST ISSUE THROUGH THE EVENING WILL BE TIMING
THUNDERSTORMS INTO THE FORECAST. BASED ON CURRENT RADAR TRENDS AND
HI-RES MODEL GUIDANCE...IT LOOKS LIKE THUNDER WILL REACH KSAV AND
IMPACT THE TERMINAL BETWEEN 20Z-22Z. HAVE GONE WITH IFR CONDITIONS
IN THUNDER WITH GUSTY WINDS TO ALMOST 40 KT BASED ON SOME UPSTREAM
OBSERVATIONS. AT KCHS...THUNDER WILL ARRIVE LATER AND IT IS
UNCLEAR IF IT WILL BE AS STRONG AS IT IS EXPECTED AT KSAV. HAVE
GONE WITH 22Z-00Z AT KCHS WITH IFR CONDITIONS AND SLIGHTLY LESSER
WIND GUSTS. ONCE THE CONVECTION MOVE EAST OF THE TERMINALS THERE
WILL BE A BIT OF A LULL UNTIL IFR CEILINGS ARE PROGGED TO RETURN
AFTER MIDNIGHT. BOTH SITES GET PREVAILING IFR CEILINGS THROUGH THE
LATE NIGHT...SCATTERING OUT MONDAY MORNING.

EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS WITHIN SCATTERED
SHOWERS/TSTMS POSSIBLE AT BOTH TERMINALS MONDAY AFTERNOON AND
EVENING. OTHERWISE...VFR THROUGH THE PERIOD.

&&

.MARINE...
THIS EVENING AND TONIGHT...THE MAIN FORECAST ISSUE WILL BE THE LINE
OF THUNDERSTORMS EXPECTED TO MOVE THROUGH THE LOCAL WATERS THIS
EVENING AND THE FIRST PART OF TONIGHT. THESE STORMS COULD BE QUITE
STRONG...PRODUCING 35 KT OR GREATER WINDS GUSTS...FREQUENT
LIGHTNING...AND EVEN THE POTENTIAL FOR A TORNADIC WATERSPOUT. THE
STORMS WILL IMPACT THE GEORGIA AND SOUTHERN SOUTH CAROLINA WATERS
THROUGH ABOUT 10 PM...AND THEN MOVE OFF THE CHARLESTON COUNTY WATERS
JUST AFTER MIDNIGHT. OTHERWISE...SOUTHERLY FLOW WILL PREVAIL AND
THEN TURN MORE SOUTHWESTERLY LATE. OUTSIDE OF CONVECTION WINDS WILL
TOP OUT IN THE 15-20 KT RANGE AND NO SMALL CRAFT ADVISORIES ARE
ANTICIPATED.

AHEAD OF AN APPROACHING COLD FRONT...SMALL CRAFT ADVISORY GUSTS FROM
THE SOUTHWEST ARE POSSIBLE MONDAY AND MONDAY EVENING...ESPECIALLY
ACROSS NEARSHORE WATERS. HOWEVER...SINCE THIS EVENT APPEARS
MARGINAL...OPTED NOT TO RAISE A SMALL CRAFT ADVISORY.

IN THE WAKE OF COLD FROPA...WINDS WILL SHIFT TOWARD THE NORTHWEST.
TUESDAY THROUGH FRIDAY LOOK FAIRLY QUIET OVER THE WATERS AS HIGH
PRESSURE PREVAILS.

&&

.TIDES/COASTAL FLOODING...
THERE IS A CHANCE THAT THE HIGH TIDE COULD REACH OR SLIGHTLY
EXCEED 7.0 FT MLLW ON CHARLESTON HARBOR THIS EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...JRL
AVIATION...BSH/SPR
MARINE...BSH/SPR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 19, 4:17 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SUN APR 19 2015

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-202030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
417 PM EDT SUN APR 19 2015

...TORNADO WATCH 79 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ374-202030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF THE FRONT...AND SOME OF THESE COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL MONDAY AFTERNOON INTO MONDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Apr 19, 4:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ALLENDALE               33.01N  81.31W
04/19/2015                   ALLENDALE          SC   911 CALL CENTER

            TREES DOWN ON RAYZOR ROAD NEAR ROUTE 301.

&&

EVENT NUMBER CHS1500214

MTE
Special weather statement, Apr 19, 4:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SUN APR 19 2015

GAZ137-140-141-192115-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-LONG GA-COASTAL MCINTOSH GA-
439 PM EDT SUN APR 19 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES UNTIL 515 PM EDT...

AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COX...OR 9 MILES NORTHWEST OF DARIEN...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JONES...VALONA...TOWNSEND...CRESCENT...EULONIA...COX...PINE HARBOR
AND SHELLMAN BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3138 8155 3155 8164 3168 8154 3154 8123
      3137 8153
TIME...MOT...LOC 2039Z 253DEG 33KT 3149 8153
Local storm report, Apr 19, 4:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     MILLHAVEN               32.93N  81.65W
04/19/2015                   SCREVEN            GA   911 CALL CENTER

            WARNING POINT REPORTED 3 TREES DOWN IN THE NORTHERN
            PORTIONS OF THE COUNTY.

&&

EVENT NUMBER CHS1500215

TIMTE
Local storm report, Apr 19, 4:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND DMG     1 S MONTGOMERY          31.94N  81.11W
04/19/2015                   CHATHAM            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED POWER LINES DOWN AT THE 400
            BLOCK OF BEAULIEU AVENUE.

&&

EVENT NUMBER CHS1500216

TIMTE
Local storm report, Apr 19, 4:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     1 W SANDFLY             31.99N  81.09W
04/19/2015                   CHATHAM            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED POWER LINES DOWN AND ON FIRE
            AT THE 8500 BLOCK OF KENT DRIVE.

&&

EVENT NUMBER CHS1500217

TIMTE
Local storm report, Apr 19, 4:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     HARDEEVILLE             32.29N  81.08W
04/19/2015                   JASPER             SC   TRAINED SPOTTER

            TREE DOWN ACROSS ROUTE 170... JUST EAST OF ROUTE 17.

&&

EVENT NUMBER CHS1500218

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:47 PM EDTSevere Thunderstorm WarningCHSJasper58 min
Apr 19, 3:56 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper64 min
Apr 19, 4:05 PM EDTSevere Thunderstorm WarningCHSJasper55 min
Apr 19, 4:07 PM EDTSpecial Weather StatementCHSAllendale23 min
Apr 19, 4:14 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton41 min
Apr 19, 4:22 PM EDTSpecial Marine WarningCHS53 min
Apr 19, 4:31 PM EDTSpecial Weather StatementCHSBeaufort29 min
Apr 19, 4:36 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper54 min
Apr 19, 5:10 PM EDTSpecial Marine WarningCHS2 hr
Apr 19, 5:15 PM EDTSpecial Marine WarningCHS90 min
Apr 19, 5:15 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester60 min
Apr 19, 5:34 PM EDTSpecial Weather StatementCHSCharleston26 min
Apr 19, 5:43 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester36 min
Apr 19, 5:57 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester63 min
Apr 19, 6:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston60 min
Apr 19, 7:08 PM EDTCoastal Flood AdvisoryCHS4 hr
Apr 19, 7:34 PM EDTSpecial Marine WarningCHS116 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.